# SDR CA030131007

- Difficulty date: January 31, 2003
- Submitted: March 25, 2003
- Operation: Air carrier
- Make and model: Cessna 172R
- Aircraft time: 3,109 hours
- Engine: Lyc IO360L2A
- System (JASC): 3197 · Instrument System Wiring
- Part: Wire
- Condition: Chafed
- Location: Instrument Panel
- Stage of operation: CR
- How discovered: 9
- Nature of condition: L
- Precautionary procedure: O

## Discrepancy

(CAN) CREW REPORTED INSTRUMENT PANEL LIGHTS WOULD OPERATE INTERMITTANTLY IN FLIGHT. CONDITION ONLY SEEMED TO OCCUR WHEN PILOT OPERATED THROTTLE CONTROL. MAINTENANCE INVESTIGATING DEFECT DETERMINED THE AIRCRAFT WIRING BUNDLE BEHIND THE PANEL WAS POSITIONED IN SUCH A WAY THAT IT RESTED ON THE TOP OF THROTTLE CONTROL IN AREA WHERE THREADS ARE CUT FOR RETAINING NUT.  ONE OF THE WIRES IN THE BUNDLE (FOR THE PANEL LIGHTS) HAD CHAFED THROUGH AND WAS AFFECTED BY THE HAND PRESSURE WHICH ANGLED THE THROTTLE CONTROL JUST ENOUGH TO INITIATE FAULTY CONDITION. WIRING WAS REPAIRED AND WIRE BUNDLE WAS REPOSITIONED AND SECURED. THE LIGHTING CIRCUIT WAS THEN TESTED AS SAT. AIRCRAFT TOTAL TIME WAS 3958.2 HOURS
